Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Diagnosed with typhoid every year even after taking injection. Having weakness and no appetite. Suggest?

DOCTOR OF THE MONTH - May 2013
May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Question
hi my husband has been diagnosed with typhoid again....he has been getting this every year....even after taking the preventive injection last year......he does not have fever but has alot of weakness and no appetite.....pls suggest what to do....
Posted Sat, 15 Jun 2013 in Infections
 
 
Answered by Dr. Sree Gouri SR 1 hour later
Hi,
Thanks for the query.

Typhoid is mainly caused by salmonella typhi.
It can spread by contaminated food and water etc.
The causes of recurrences are:
-Decreased immunity
-Infection with different strains other than previous one and the one which is present in vaccine.
Check if the cooks in the house are in the carrier state as they can spread the infection.
And also verify the hygiene of food and water sources.
While having infection weakness and loss of appetite are common.
Let him continue the medicines and he can take antacids before food that can help to some extent.
He can take liquid diet to start with that will help in decreasing the weakness and improving appetite.
And also plenty of water with electrolytes has to be taken.
Then he can start taking low quantity meals in more frequent intervals.
If having severe weakness, dehydration etc. intravenous fluids can help.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Follow-up: Diagnosed with typhoid every year even after taking injection. Having weakness and no appetite. Suggest? 1 hour later
Thanks for your reply.My husband is recovering now he was on antibiotics cepodem and zanocin.The problem is that typhoid comes back to him every time. He eats homely made food which is cooked either by me or my MIL.I don't understand a reason for any contamination of food and water.
Should he stop having non vegetarian food, do you think that could be a problem?
And please suggest a diet after recovery from typhoid.
Can you please suggest any immune booster for him which could help him fight such virus in the future.He gets typhoid only in the summer months like April,May and August.Please help!
 
 
Answered by Dr. Sree Gouri SR 6 hours later
Hi,

Yes, as usually raw meat, fish etc. for non-vegetarian food will be brought form outside, that can be one source of infection.
The diet after typhoid should be easily digestible and well cooked.
It should include carbohydrates, proteins, milk and eggs etc.
For more details: WWW.WWWW.WW Usually booster dose of typhoid is needed after 5 years. As vaccine may not give complete protection, all necessary precautions should be taken to prevent the contamination of food.
Seasonal variation can be seen sometimes due to environmental causes.
Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor